Alert archive / New York / Heat Advisories in 2022

Heat Advisory 7, NWS Buffalo, NY

August 8, 20224 counties in New York

NWS Buffalo, NY issued this heat advisory at Aug 8, 2022, 3:59 AM EDT for 4 counties in New York. It took effect at Aug 8, 2022, 11:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2022, 3:59 AM EDT (07:59 UTC)
In effect from
Aug 8, 2022, 11:00 AM EDT
Expired
Aug 8, 2022, 3:54 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 114 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Aug 8, 1:50 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 8, 1:50 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
150 AM EDT Mon Aug 8 2022

.SYNOPSIS...
A warm, humid airmass will remain over the region through Monday
night, before a passing cold front brings a cooler and less humid
airmass. Showers and thunderstorms are expected along and ahead of
the cold front with heavy rainfall at times for Monday and Monday
night. Another cold front crossing the region on Thursday will usher
in an even cooler, and more comfortable airmass through the
weekend.

&&

.NEAR TERM /THROUGH TODAY/...
A mainly dry night, with a cold front creeping southwards from
Ontario. The best chance for showers and thunderstorms will be
across the St. Lawrence Valley. Otherwise, overnight will be
humid with lows in the low to mid 70s for the vast majority of
the region.

During the day Monday...a couple waves will ride to the east along
a cold frontal boundary. With the passing of each wave...the
front will sag a bit further to the south...making its way to
the Canadian shore of Lake Ontario by the end of the day.
Showers and thunderstorms will develop out ahead of the front
within our very soupy airmass...with torrential downpours once
again being a concern. Storms Monday afternoon are expected to
be slow moving with some back-building likely. Likely pops are
in the forecast for most of the forecast area with the exception
of the IAG Frontier where a lake shadow should temper any
convection through the daylight hours.

Otherwise Monday will feature another day of very warm and humid
conditions. While the actual temperature may be a few degrees
lower...Tds in the low to mid 70s will push apparent temperatures
back towards heat advisory criteria. Convection and amount of debris
clouds will be difficult to time/ascertain at this point...and both
will have a big impact on whether an additional round of advisories
will be needed.

Unlike the past few nights...the convection on Monday will NOT fade
away with the setting sun Monday evening. The front will continue to
SLOWLY settle to the south...across Lake Ontario and possibly across
our forecast area during the course of the night. This will maintain
the potential for showers and thunderstorms...along with the risk
for tropical downpours.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Cold front should be slowly pushing through western and northcentral
NY as we open the period and should be JUST south and east of the
area by Tuesday afternoon before stalling out. This should allow
showers and embedded storms to taper off across the northern half of
our region through the morning, with mainly dry conditions expected
along and north of I-90 during the afternoon. However, as the
boundary hangs up near the NY/PA line, expect chances for showers
and storms to continue mainly for the western Southern Tier through
the second half of Tuesday. Expect some relief with regards to
temperatures as highs top out in the mid to upper 70s, as cloud
cover will be slow to break up even over areas in the wake of the
FROPA. Humidity levels will be slower to drop unfortunately as dew
points remain in the mid 60s.

Will maintain low chances for showers and few storms mainly across
the western Southern Tier and Finger Lakes Tuesday night into
Wednesday morning as a weak wave moves east along the stalled
boundary just to our south throwing some moisture back north of the
front. As the wave moves further east Wednesday afternoon so will
the deeper moisture allowing the remainder of the region to slowly
dry out. Humidity levels come down a bit, however temperatures
remain on the warmer side with highs mainly in the upper 70s to
lower 80s. Weak high pressure then nudges in across the area
Wednesday night ushering in drier and somewhat cooler air as lows
fall back into the mid 50s to low 60s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
This period will open with a weak secondary cold front crossing our
region on Thursday. Compared to yesterday the guidance has trended a
little stronger with this boundary...along with a bit better
associated moisture and upper level support...warranting a bit of an
uptick in PoPs to the slight chance/low chance range for some widely
scattered showers. Following the passage of this boundary...Canadian
high pressure then looks to build across our region Friday and
Saturday...before settling southeastward to the mid-Atlantic
coastline on Sunday. This will result in fair dry weather for the
end of the week and upcoming weekend...along with comfortable
temperatures and humidity levels.

Speaking more specifically on the latter...expect daily highs within
a few degrees of 80 on Thursday to settle back into the 70s for
Friday and Saturday...with Friday featuring the coolest max temps
overall (lower to mid 70s). Temps will then climb back to around 80
again on Sunday as a return southerly flow of warmer air begins to
set up on the backside of the departing ridge. Meanwhile...nightly
lows will generally range from around 50 across interior portions of
the Southern Tier/North Country to near 60 along the lakeshores...
with the lowest mins expected Friday night. As for dewpoints...these
will settle into the upper 40s to mid 50s by the end of the week.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR conditions for most of tonight, however some fog or IFR
stratus are possible across the Southern Tier after 07z. A bit
stronger winds tonight than the past couple nights, so fog may
not be as widespread.

While morning stratus across the Srn Tier will lift by 15z or so on
Monday...the general weather will slowly deteriorate across the
region with an increasing coverage for showers and thunderstorms.
The convection will reduce otherwise VFR flying weather to MVFR at
times.

A wave will move across WNY this morning, then into CNY early
afternoon. Expect lake shadowing in the southwesterly breeze to
keep KBUF and KIAG rain free 18-23Z. Cold front will then drop
slowly southward across the region tonight. This is likely to
produce showers with some thunderstorms with its passage. This
will result in areas of IFR/MVFR.

Lowering cigs following the wind shift, with IFR conditions
developing late tonight.

Outlook...

Tuesday...VFR/MVFR with the likelihood for showers and
thunderstorms.
Wednesday...Mainly VFR but with a chance of showers.
Thursday and Friday...VFR.

&&

.MARINE...
Expect light wind and minimal wave action across the lakes
overnight. Widely scattered showers and thunderstorms are
possible beginning late tonight through Monday. A southwest wind
will increase Monday and choppy conditions are likely on the
waters, with winds and waves on Lake Erie approaching Small
Craft Advisory levels for Monday afternoon.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...SW
NEAR TERM...Apffel/RSH/SW
SHORT TERM...JM
LONG TERM...JJR
AVIATION...Apffel/SW
MARINE...HSK/SW
Hazardous weather outlook, Aug 7, 7:08 PM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
708 PM EDT Sun Aug 7 2022

NYZ001>008-010>014-019>021-085-082315-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
708 PM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-082315-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
708 PM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:01 AM EDTSmall Craft AdvisoryBUF24 hr
Aug 8, 2:45 PM EDTSevere Thunderstorm WarningBUFOswego60 min
Aug 8, 3:28 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego62 min
Aug 8, 4:27 PM EDTSpecial Weather StatementBUFLewis33 min
Aug 8, 7:19 PM EDTSpecial Marine WarningBUF41 min
Aug 8, 7:26 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming49 min

Nearby

Heat Advisories in New York, 2022Every heat advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.